MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO; DH CPK NG TUBES
Model Number 40-7361
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 22 may 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the "patient had ngt [nasogastric tube] and tracheostomy in situ.Patient had tracheostomy changed.During the tracheostomy change, ngt came out.On inspection, ngt had missing tip that appeared balloon-like and half cut.Medical team informed.Portable abdominal x-ray performed and tip noted to be visible inside patient's stomach.Decision made not to mechanically retrieve tip.Patient was not harmed." additional information received 12-may-2020 indicated the ngt was in use for 5 days.The customer stated "the tracheostomy would not have resulted in the ngt being cut or broken, as it was the distal 5cm that was broken, and this was well inside the patient's gastrointestinal cavity at the time of the tracheostomy change.".

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTO
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10083843
Report Number9611594-2020-00084
Device Sequence Number2861105
Product Code KNT
UDI-Device Identifier10680651460292
UDI-Public10680651460292
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-7361
Device Catalogue Number104602900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2020
Initial Report FDA Received Date05/22/2020
Patient Sequence Number1
Patient Age31 YR